Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Coupled points in the calculus of variations and applications to periodic problems
HTML articles powered by AMS MathViewer

by Vera Zeidan and Pier Luigi Zezza PDF
Trans. Amer. Math. Soc. 315 (1989), 323-335 Request permission

Abstract:

The aim of this paper is to introduce the definition of coupled points for the problems of the calculus of variations with general boundary conditions, and to develop second order necessary conditions for optimality. When one of the end points is fixed, our necessary conditions reduce to the known ones involving conjugate points. We also apply our results to the periodic problems of the calculus of variations.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 49B21, 49D50
  • Retrieve articles in all journals with MSC: 49B21, 49D50
Additional Information
  • © Copyright 1989 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 315 (1989), 323-335
  • MSC: Primary 49B21; Secondary 49D50
  • DOI: https://doi.org/10.1090/S0002-9947-1989-0961599-X
  • MathSciNet review: 961599